Alert archive / Louisiana / Flash Flood Warnings in 1998
Flash Flood Warning 29, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Sep 13, 1998, 12:33 PM CDT for De Soto Parish, Sabine Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 1998, 12:33 PM CDT (17:33 UTC)
- Expired
- Sep 13, 1998, 4:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties De Soto Parish, LA, Sabine Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 131733 FFWSHV LAC031-085-132115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1233 PM CDT SUN SEP 13 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... DE SOTO PARISH IN NORTHWESTERN LOUISIANA SABINE PARISH IN WESTERN LOUISIANA * UNTIL 415 PM CDT * AT 1232 PM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 10 TO 30 MILE WIDE LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS NEAR AND JUST EAST OF THE LOUISIANA/TEXAS BORDER... INCLUDING COMMUNITIES ALONG TOLEDO BEND RESERVOIR. * DOPPLER RADAR ESTIMATED 2 TO 4 INCHES OF RAIN HAS OCCURRED OVER THE WESTERN PORTIONS OF SABINE AND DE SOTO PARISHES DURING THE PAST THREE HOURS. ONE TO TWO INCHES OF RAIN HAS OCCURRED OVER WESTERN PORTIONS OF SABINE PARISH WITHIN THE LAST HOUR. AN ADDITIONAL 2 TO 4 INCHES OF RAIN MAY OCCUR OVER THE WARNED AREA AS SHOWERS AND THUNDERSTORMS MOVE NORTH AT 30 MPH OVER THE SAME GENERAL AREAS. THE ENTIRE LINE OF PRECIPITATION IS VERY SLOWLY DRIFTING TO THE EAST. FLASH FLOODING WITH THESE SHOWERS AND THUNDERSTORMS IS LIKELY. DO NOT DRIVE YOU VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. IN AREAS OF HIGH WATER...DO NOT LET CHILDREN PLAY AROUND STORM DRAINS OR CULVERTS. 10
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 9:45 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Sep 13, 9:45 AM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 945 AM CDT SUN SEP 13 1998 NORTH TO SOUTH BANDS OF SHOWERS CONTINUE TO TRAIN NORTHWARD ALONG THE TX/LA BORDER. AXIS OF PCPN NOT CHANGED FROM SATURDAY AND SHORT TERM MODELS KEEP QPF ACROSS SAME AREA. SOME ECHO TOPS A BIT HIGHER THAN YESTERDAY BUT AT LEAST LDS DISPLAY IS CLEAR. THESE BORDER COUNTIES/ PARISHES NEED TO BE MONITERED FOR FLOODING ALTHOUGH NO PROBLEMS HAVE BEEN REPORTED OVERNIGHT. OTHERWISE...TEMP AND AVIATION FORECASTING REMAIN ON THE PERSISTENT TREND WITH CENTER OF T.S. REMNANTS MOVING VERY SLOWLY NORTH INTO NORTHERN TX. VII
In the hours before
Special weather statement, Sep 13, 10:00 AM CDT, 2 hours 33 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT SUN SEP 13 1998 RAIN AND SHOWERS WILL CONTINUE ACROSS THE REGION TODAY AND TONIGHT. A FEW EMBEDDED THUNDERSTORMS MAY OCCUR AS WELL...HOWEVER...THE THREAT OF ISOLATED TORNADOES APPEARS TO BE LESS TODAY. OTHER FORMS OF SEVERE WEATHER ARE NOT EXPECTED AT ALL. ACTIVATION OF SPOTTER GROUPS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT OFFICIALS IS NOT ANTICIPATED FOR TODAY OR TONIGHT. VII
Special weather statement, Sep 13, 10:00 AM CDT, 2 hours 33 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT SUN SEP 13 1998 RAIN AND SHOWERS WILL CONTINUE ACROSS THE REGION TODAY AND TONIGHT. A FEW EMBEDDED THUNDERSTORMS MAY OCCUR AS WELL...HOWEVER...THE THREAT OF ISOLATED TORNADOES APPEARS TO BE LESS TODAY. OTHER FORMS OF SEVERE WEATHER ARE NOT EXPECTED AT ALL. ACTIVATION OF SPOTTER GROUPS...EMERGENCY MANAGERS...AND LAW ENFORCEMENT OFFICIALS IS NOT ANTICIPATED FOR TODAY OR TONIGHT. VII
Nearby
Flash Flood Warnings in Louisiana, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.